Lillian Beatrix Pierce
- Nicholas J. and Theresa M. Leonardy Professor
- Professor of Mathematics
Research Areas and Keywords
oscillatory integrals, Carleson operators, discrete operators
the circle method, character sums & exponential sums, class numbers, sieve methods
CAREER: Research and Training at the Intersection of Number Theory and Analysis awarded by National Science Foundation (Principal Investigator). 2017 to 2022
Sloan Foundation Fellowship for Lillian Pierce in Mathematics awarded by Alfred P. Sloan Foundation (Principal Investigator). 2018 to 2020
Re:boot Number Theory awarded by (Principal Investigator). 2016 to 2018
The circle method, character sums, and sieves: Applications to number theory and harmonic analysis awarded by National Science Foundation (Principal Investigator). 2014 to 2017
Fellowships, Supported Research, & Other Grants
Chruściel, P. T., et al. “Séminaire Bourbaki Volume 2016/2017 Exposés 1120-1135.” Asterisque, vol. 407, Jan. 2019, pp. 1–602. Scopus, doi:10.24033/ast.1057. Full Text
Pierce, L. B., and P. L. Yung. “A polynomial Carleson operator along the paraboloid.” Revista Matemática Iberoamericana, European Mathematical Society, 2018.
Heath-Brown, D. R., and L. B. Pierce. “Averages and moments associated to class numbers of imaginary quadratic fields.” Compositio Mathematica, vol. 153, no. 11, Nov. 2017, pp. 2287–309. Scopus, doi:10.1112/S0010437X1700728X. Full Text
Pierce, L. B. “The Vinogradov Mean Value Theorem [after Wooley, and Bourgain, Demeter and Guth].” Astérisque, Centre National de la Recherche Scientifique, July 2017.
Heath-Brown, D. R., and L. B. Pierce. “Simultaneous integer values of pairs of quadratic forms.” Journal Fur Die Reine Und Angewandte Mathematik, vol. 2017, no. 727, June 2017, pp. 85–143. Scopus, doi:10.1515/crelle-2014-0112. Full Text Open Access Copy
Guo, S., et al. “Polynomial Carleson operators along monomial curves in the plane.” Journal of Geometric Analysis, Springer Verlag, 2017.
Pierce, L. B., et al. “An effective Chebotarev density theorem for families of number fields, with an application to $\ell$-torsion in class groups.” (Submitted), 2017. Open Access Copy
Pierce, L. B. “Burgess bounds for multi-dimensional short mixed character sums.” Journal of Number Theory, vol. 163, June 2016, pp. 172–210. Scopus, doi:10.1016/j.jnt.2015.08.022. Full Text
Pierce, L. B., et al. “Representations of integers by systems of three quadratic forms.” Proceedings of the London Mathematical Society, vol. 3, no. 113, London Mathematical Society, 2016, pp. 289–344.
Lillian Pierce, the Nicholas J. and Theresa M. Leonardy Associate Professor of Mathematics, is one of six Duke faculty selected as a member into Duke's Bass Society of Fellows this year. Pierce is one of the leading mathematicians working on the... read more »
The Association for Women in Mathematics (AWM) has announced that it will present the third AWM-Sadosky Research Prize in Analysis to Lillian Pierce, Assistant Professor of Mathematics, Duke University at the Joint Mathematics Meetings in San Diego... read more »
For centuries, mathematicians tried to solve problems by adding new values to the usual numbers. Now they’re investigating the unintended consequences of that tinkering.... read more »
Lillian Pierce, Assistant Professor in the Department of Mathematics has been offered a CAREER award from the National Science Foundation. The CAREER Award (CAREER: The Faculty Early Career Development Program) is a foundation-wide activity that... read more »
As a four-year-old, Lillian Pierce remembers watching her mother balance her checkbook and realizing that the numbers juxtaposed on the page were, in a sense, communicating with each other. “My mother explained that the numbers told her what to... read more »